Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 3, NWS Norman, OK

February 1, 20164 counties in Texas

NWS Norman, OK issued this red flag warning at Feb 1, 2016, 3:37 AM CST for 4 counties in Texas. It took effect at Feb 1, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2016, 3:37 AM CST (09:37 UTC)
In effect from
Feb 1, 2016, 12:00 PM CST
Expired
Feb 1, 2016, 6:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK

Counties Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX

The radar

The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

016 
WWUS84 KOUN 010937
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CST MON FEB 1 2016


TXZ089-011045-
/O.CAN.KOUN.FW.A.0002.160201T1800Z-160202T0000Z/
ARCHER-
337 AM CST MON FEB 1 2016

...FIRE WEATHER WATCH IS CANCELLED FOR WINDY CONDITIONS... WARM
TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PART OF WESTERN NORTH
TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

TXZ084-087-088-020000-
/O.UPG.KOUN.FW.A.0002.160201T1800Z-160202T0000Z/
/O.NEW.KOUN.FW.W.0003.160201T1800Z-160202T0000Z/
FOARD-KNOX-BAYLOR-
337 AM CST MON FEB 1 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...THIS AFTERNOON

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...70 TO 75 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TXZ083-020000-
/O.NEW.KOUN.FW.W.0003.160201T1800Z-160202T0000Z/
HARDEMAN-
337 AM CST MON FEB 1 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING...THIS AFTERNOON

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...70 TO 75 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
1 follow-up statement
109 
WWUS84 KOUN 012154
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CST MON FEB 1 2016

...RED FLAG WARNING FOR PART OF WESTERN NORTH TEXAS THIS AFTERNOON
AND EARLY EVENING...

.A STRONG STORM SYSTEM OVER NEW MEXICO AND WEST TEXAS WILL BRING
WARM AND DRY CONDITIONS TO WESTERN NORTH TEXAS THROUGH EARLY THIS
EVENING. THERE IS A POSSIBILITY THAT WINDS WILL REACH OR EXCEED
20 MPH BEFORE SUNSET...WHEN HIGHER RELATIVE HUMIDITIES ARE
EXPECTED.

TXZ083-084-087-088-020000-
/O.CON.KOUN.FW.W.0003.000000T0000Z-160202T0000Z/
HARDEMAN-FOARD-KNOX-BAYLOR-
354 PM CST MON FEB 1 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR WESTERN NORTH TEXAS...

* TIMING...THIS AFTERNOON

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* TEMPERATURE...70 TO 75 DEGREES

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 1, 3:25 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 1, 3:25 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 AM CST MON FEB 1 2016

.DISCUSSION...
MAIN UPPER STORM SYSTEM THAT HAS BEEN ADVERTISED FOR THE LAST
SEVERAL DAYS WILL MOVE OUT INTO THE PLAINS LATER TODAY AND
TONIGHT.

FOR TODAY WINDS WILL INCREASE AS SFC PRES GRADIENT TIGHTENS UP
IN ADVANCE OF THE STORM SYSTEM. A SIGNIFICANT PUSH OF DRIER AIR
WILL WORK INTO OUR SOUTHWEST CWA... WHICH WILL AGAIN LEAD TO PART
OF THE AREA SEEING INCREASED FIRE WEATHER CONCERNS. WILL UPGRADE
THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR PORTIONS OF
WESTERN NORTH TEXAS FOR THIS AFTERNOON INTO EARLY EVENING. THIS
AREA COULD SEE SOME BLOWING DUST BY LATE IN THE DAY AS WELL.

OTHERWISE WILL SEE CHANCES FOR PRECIP BEGIN TO IMPACT PARTS
OF NORTHWEST OKLAHOMA TODAY. THERE IS JUST ENOUGH ELEVATED
INSTABILITY FOR THE POSSIBILITY OF A FEW THUNDERSTORMS WITH THIS
ACTIVITY. HOWEVER NO SEVERE WEATHER IS EXPECTED. BEST CHANCE FOR
PRECIP WILL BE THIS EVENING BEFORE LARGE DRY SLOT OVERSPREADS THE
AREA LATE TONIGHT INTO TUESDAY MORNING. THERE IS ALSO A SMALL
WINDOW OF OPPORTUNITY FOR A RAIN/SNOW MIX OR LIGHT SNOW ACROSS
FAR NORTHWEST OKLAHOMA OVERNIGHT. DO NOT EXPECT MUCH IN THE WAY
OF ACCUMULATIONS.

BY TUESDAY MORNING... SYSTEM IS QUICKLY LIFTING TO THE
NORTHEAST WITH DRY CONDITIONS ACROSS OKLAHOMA AND NORTH TEXAS.
HOWEVER... A RATHER STRONG COLD FRONT WILL SWEEP SOUTHEAST ACROSS
THE AREA WITH GUSTY NORTHWEST WINDS AND FALLING TEMPS ACROSS
PARTS OF THE AREA. STILL APPEARS THAT PARTS OF THE AREA WILL NEED
A WIND ADVISORY ON TUESDAY. WINDS WILL GRADUALLY DIMINISH TUE
NIGHT... BUT WIND CHILLS WILL DIP INTO THE SINGLE DIGITS AND
TEENS ACROSS MUCH OF THE AREA BY WED MORNING.

ANOTHER COMPACT SHORTWAVE WILL DROP SOUTHEAST OUT OF THE ROCKIES LATE
IN THE WEEK. THIS SYSTEM LOOKS TO PRODUCE SOME LIGHT RAIN OR SNOW
ACROSS PARTS OF WEST TEXAS... SOME OF WHICH MAY GET CLOSE TO OUR
WESTERN NORTH TEXAS COUNTIES. WILL INTRODUCE SOME LOW
PRECIP CHANCES ACROSS PARTS OF WESTERN NORTH TEXAS FRI NIGHT INTO
SAT.

OTHERWISE... A COUPLE OF COOLER/COLDER DAYS WILL FOLLOW THE
PASSAGE OF THE FRONT ON TUESDAY BEFORE A MODEST REBOUND BACK TO
NEAR SEASONAL NORMS FOR THE END OF THE WEEK INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  41  50  26 /  10  60   0   0
HOBART OK         64  38  48  25 /  10  30   0   0
WICHITA FALLS TX  72  43  55  27 /   0  10   0   0
GAGE OK           57  31  37  18 /  40  50  10   0
PONCA CITY OK     60  40  45  23 /  20  80  10   0
DURANT OK         69  47  59  30 /   0  30  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     TXZ083-084-087-088.

&&

14/30
Hazardous weather outlook, Jan 31, 7:47 PM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CST SUN JAN 31 2016

OKZ004>048-050>052-TXZ083>090-020200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
747 PM CST SUN JAN 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER PARTS OF
WESTERN NORTH TEXAS MONDAY AFTERNOON.

.THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN AND
CENTRAL OKLAHOMA MONDAY EVENING. SEVERE WEATHER IS UNLIKELY.

.WINTER WEATHER...
SNOW WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF OKLAHOMA TUESDAY.
MINOR ACCUMULATIONS OF LESS THAN AN INCH ARE POSSIBLE.

.STRONG WINDS...
TUESDAY WILL SEE WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH
POSSIBLE IN NORTHWESTERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 7:37 PM CSTFire Weather WatchOUNArcher, Baylor, Foard, Knox8 hr

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.